My roommate started a new job and she has anxiety issues as do I and I have been giving her a quarter of a 2 mg. bar at bedtime to help her sleep. She only takes it every other night or so. She has only been doing this for a week. Will she go through withdrawals if she keeps taking the Xanax at bedtime and then tries to quit? I know that I am on 5 mg. a day and I would probably die if I quit but I will never be without some sort of benzo. I know it's illegal to share my script but she cannot sleep and she came to me and asked. I just don't want to hurt her in any way. She says the little .5 helps her sleep and she wakes up calm and energized. Will she be able to quit without problems?
I applaud the fact you care so much for your friend. Its sweet. Now on the other hand, remember " no good deed goes unpunished" (not really but maybe in this case) the longer your roomate continues to take xanax the more likely she will become dependant on them. And if abruptly stopped could cause some very uncomfortable withdrawls. this is a personal choice between you two. So I'm not going to say what's wrong what's right... blah, blah... just be cautious, and maybe think about her getting her own script of something, that will help her too sleep. Good luck to y'all... Taylor
I am not here to judge anyone. I don't people period. I'm just giving you my opinion. It is never ok to give someone else you're medication. She needs to get her own prescription if she needs it that badly. And yes, if she keeps taking it..she will get withdrawls eventually if she stops taking it, due to benzo's are highly addictive. I take them. I know all about them. Please don't think I'm coming down on you. I just think it would be wise if she got her own prescription. If anything should happen..it would be in your hands, and you would feel bad. And it is illegal to do so anyway. Best wishes to you, and I hope you can talk her into going to the doctor and getting her own. God Bless. Ruth
Its awesome you care so much about your friend - but stop it. Let a doctor make that call. Yes, It can have side affects and it can alter her for LIFE. Most sleep aids (Ambien) contain similar Xanex ingredients. Let her see the doctor and let him/her prescribe that. It is much safer than straight Xanex - but I still hear it can have withdraw problems if taken for a long period.
Love your passion and friendship - good luck.
I did not see this question back in January when it posted. You already know the answer to the question as you are taking 2mg how many times a day? At any rate tell your roomate that it is illegal to share your script, & suggesst she try taking a couple of benadryl at bedtime or 20 minutes before. It is not addictive, & will produce the same results as .5mg of xanax. My best to you & her...
One thing that has been told to me when perscribed medicine is not to share. I think though well intended she should consult a doctor for her sleep issues. I think she will get the proper medication and dose. You are being a good friend and want to help. But what was perscribed to you should be for you. Shareing can end up hurting her in the long run.
I am not going to even address the legal or illegal part of your question for you know the answer.
I think that if she were to go to a doctor and get her own script that would be where the Dr would start at 0.5 is the lowest dose. The things to look at are if she becomes tolerate and needs a higher dose. Withdraw is highly unlikely at that dose. I would look into another sleep aid that is not a controlled substance because most jobs will pull a drug screen and without a script she could lose more than a nights sleep
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jul 2011 • 3 answers
Posted 24 Oct 2011 • 5 answers
Posted 14 May 2012 • 6 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Posted 9 Oct 2012 • 4 answers
Posted 27 Mar 2013 • 17 answers